MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the treatment of a 80mm thoracic abdominal aortic aneurysm which was 254mm in length.It was reported that the patient presented emergently with difficulty swallowing.A chest ct revealed significant expansion of the patients aneurysm with no obvious evidence of an endoleak.The 3d recon revealed the graft has migrated distal to original implant position and there was a large expansion of the mid descending thoracic aorta.The physician reported that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the reported stent graft migration and taa expansion could not be determined from the films provided.Returned pre-implant ct¿s and 3d-ct film report revealed that patient had a 74mm max diameter taa located across the thoracic arch.The thoracic diameter just distal to the lcca measured 31mm, and 20mm caudal near the origin of the lsa was 31mm.Just distal to the lsa the proximal seal diameter ranged from 33 ¿ 35mm along a ~10mm length.The thoracic proximal seal location was acutely angulated just distal to the proximal seal at the start of the arch and contained areas of calcification.Review of ct¿s from 6 weeks post-implant revealed that the patient had been implanted with 3 valiant stent grafts.The proximal device was positioned with the proximal stent graft fabric just caudal to the lsa, and the stent grafts extended distally across the arch and into the descending thoracic to within ~6cm of the celiac artery.There appeared to be adequate device overlap.The maximum diameter taa had increased to ~10cm in the a-p orientation, and no clear endoleak was observed.However, it is possible that the taa was being pressurized by an unknown endoleak; most likely via a proximal type i endoleak.It is possible that the short proximal landing zone which was also angulated and calcified may have contributed to a potential type ia endoleak.The reported migration may have also contributed.However, since films during implant were not available, the initial implant location could not be assessed and the reported migration could not be confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7506110
Report Number2953200-2018-00686
Device Sequence Number13505338
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2020
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR